MAUDE Adverse Event Report: X-SPINE SYSTEMS, INC. AXLE INTERSPINOUS FUSION SYSTEM; INTERSPINOUS PROCESS FIXATION SYSTEM

X-SPINE SYSTEMS, INC. AXLE INTERSPINOUS FUSION SYSTEM; INTERSPINOUS PROCESS FIXATION SYSTEM
Model Number X060-0320
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant reported that the distal tip of the screwdriver broke while inserting an implant.There were no known patient complications.Evaluation of the device confirmed that the distal tip of the screw driver was sheared off.While securing the implant into the inserter, it appears that the set screw may have been backed out of the implant too far.When re-introducing the set screw to the implant, the set screw may have cross-threaded causing excessive force to be applied to the screwdriver, causing the screwdriver to break.Visual assessment of the screwdriver identified signs of repeated use.A dhr review was performed for device lot, there were no manufacturing anomalies identified.The instrument met all required specifications prior to being released to distribution.
 
Event or Problem Description
The complainant reported that the distal tip of the screwdriver broke while inserting an implant.There were no known patient complications.

Brand Name
AXLE INTERSPINOUS FUSION SYSTEM
Common Device Name
INTERSPINOUS PROCESS FIXATION SYSTEM
Manufacturer (Section D)
X-SPINE SYSTEMS, INC.
664 cruiser lane
belgrade MT 59714
MDR Report Key7877292
Report Number3005031160-2018-00028
Device Sequence Number2076466
Product Code HXX
UDI-Device IdentifierM697X06003201
UDI-PublicM697X06003201
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K130438
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberX060-0320
Device Lot Number040322
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2018
Initial Report FDA Received Date09/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;